Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ARS or PEP side-effect?
Jul 3, 2008

Hi Doc,

Thank God for you and this website! Quite concerned over the following:

I'm on PEP (Kaletra and Truvada) after a potential exposure (4 days ago) and noticed yesterday for a time (and again today) that my face is quite warm and I feel flushed. I have had the usual loose stool, stomach-related side-effects of the meds but I'm REALLY hoping that you can tell me if a slight temperature might also be a side effect and not a result of the "ARS" I see so many here concerned about. Obviously self-diagnosis is a BIG mistake, as is worrying and stressing but I'd very much appreciate your honest opinion.

Many thanks

Response from Dr. Frascino

Hi,

Your question graphically demonstrates the reason I suggest anyone who has had an HIV exposure significant enough to warrant a course of PEP be followed by an HIV specialist. The HIV specialist can document your true degree of HIV risk, optimize PEP regimens, evaluate and manage all PEP-related side effects or toxicities, monitor for and evaluate any possible ARS symptoms and arrange for an interpret all post-PEP HIV tests. Having to take a course of PEP is indeed stressful. Having an HIV specialist involved can significantly reduce that stress. I cannot evaluate symptoms or make diagnoses over the Internet. What I can tell you is that "feeling flushed" and actually having a significant fever are two very different things. Also, even if you were to have an elevated temperature, there are many conditions other than HIV that could be the cause. I can also advise you that symptoms four days after exposure would not be related to HIV. It takes weeks, not days, for the symptoms of acute retroviral syndrome (ARS) to appear.

Dr. Bob



Previous
Just a ckeck in to say hi!
Next
Contacting guy re: Risky Encounter - Update

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement